MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 305U
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Calcium Deposits/Calcification (1758); Death (1802)
Date of Event 01/13/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The device has not been received for analysis.Without the receipt of the product, no definitive conclusion can be made regarding the clinical observation.No device involvement in the patient's cause of death has been received.Additional information has been requested, but no new information has been received to date.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information from this patient's daughter, that three years, seven months post implant of this bioprosthetic valve, the patient was having trouble breathing and was referred to have her heart valve replaced due to the valve leaking.During the surgery, the surgeon noted that it looked like there was an infection on the valve and "buildup of calcification and plaque." the patient never recovered from the surgery and passed away the following day.No cause of death or device involvement was reported.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Based on the limited information received, there was no allegation that the death was related to the valve or its function nor was there any allegation that the valve contributed to the patient's death.Without the return of the valve for analysis, a root cause of the event cannot be determined.However, based on the received information, the reported regurgitation potentially could be caused by the calcification and infection.Calcification has been an inherent risk of surgical valve replacement.Also, this event the occurrence of infection was greater than 12 months post implant (over 3 years).Based on the descriptive comments outlined from the journal literature, complaints which occurred greater than 12 months post implant were largely considered to be community acquired (refer to note 1).Therefore, it was unlikely that the reported infection originally came from the device and/or manufacturing valve process.Note 1 - mylonakis, e., and calderwood, s.B.Infective endocarditis in adults.New england journal of medicine.345 (18).1318-1330.Nov.1, 2001.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MOSAIC AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6332274
Report Number2025587-2017-00250
Device Sequence Number13855638
Product Code LWR
UDI-Device Identifier00613994760661
UDI-Public00613994760661
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2016
Device Model Number305U
Device Catalogue Number305U219
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
04/10/2017
Initial Report FDA Received Date02/15/2017
Supplement Report FDA Received Date04/11/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR